Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 10, NWS Tulsa, OK

May 6, 2019Pawnee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 6, 2019, 12:46 AM CDT for Pawnee County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2019, 12:46 AM CDT (05:46 UTC)
Expired
May 6, 2019, 5:45 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WGUS54 KTSA 060546
FFWTSA
OKC117-061045-
/O.NEW.KTSA.FF.W.0010.190506T0546Z-190506T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1246 AM CDT Mon May 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Western Pawnee County in northeastern Oklahoma...

* Until 545 AM CDT.

* At 1244 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates that between 2 
  and 3 inches of rain has fallen over the past 1 to 2 hours. Flash 
  flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Pawnee...                         Ralston...
  Skedee...                         Sooner Lake...

Heavy rainfall is expected to come to an end by 130 AM. 
Nevertheless, runoff from the heavy rains will likely lead to 
continued flooding. 

LAT...LON 3651 9703 3651 9701 3649 9700 3646 9697
      3646 9693 3647 9688 3652 9683 3652 9672
      3650 9672 3648 9670 3644 9672 3642 9668
      3616 9669 3618 9682 3625 9682 3625 9692
      3633 9693 3634 9703

$$

Lacy
1 follow-up statement
206 
WGUS74 KTSA 061038
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
538 AM CDT Mon May 6 2019

OKC117-061047-
/O.EXP.KTSA.FF.W.0010.000000T0000Z-190506T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pawnee OK-
538 AM CDT Mon May 6 2019

...THE FLASH FLOOD WARNING FOR WESTERN PAWNEE COUNTY WILL EXPIRE AT
545 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3651 9703 3651 9701 3649 9700 3646 9697
      3646 9693 3647 9688 3652 9683 3652 9672
      3650 9672 3648 9670 3644 9672 3642 9668
      3616 9669 3618 9682 3625 9682 3625 9692
      3633 9693 3634 9703

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 5, 11:52 PM CDT, 54 minutes earlier.

Area forecast discussion, May 5, 11:52 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1152 PM CDT Sun May 5 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Developing MCS is expected to push across Northeast Oklahoma
overnight and Northwest Arkansas early Monday morning. Within the
convection...periods of MVFR conditions...gusty winds and heavy
rainfall will be possible. Behind the MCS...broken mid level
cloud decks along with the possibility of a period of MVFR
ceilings are forecast into the morning hours Monday. By Monday
afternoon through the end of the TAF period...scattered mid and
high clouds will be possible with southerly winds. There will
remain small thunderstorm chances across Northeast Oklahoma and
Northwest Arkansas through Monday/Monday evening...though with
uncertainty in coverage will continue to hold off on any mention
at this time. The greater potential could again be just outside of
this TAF period.

&&

.PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/

..UPDATE...

DISCUSSION...
Band of severe storms ongoing across north central OK continues to
gradually expand eastward, while two intense supercells across
southern KS have also maintained a southward component.
Extrapolation of radar trends along with short term progs warrants
increasing precip chances across all of NE OK and into far NW
through the overnight hours. Large hail is likely to be the
primary severe weather concern, with an additional potential of
localized flooding potential should the veered low level jet
allowed sustained generation on the western flank of the
convective progression.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  82  63  80 /  80  30  40  30
FSM   62  84  62  82 /  30  20  10  20
MLC   64  83  63  79 /  20  10  20  20
BVO   61  80  62  79 /  80  40  50  40
FYV   60  79  62  78 /  60  30  20  20
BYV   59  80  61  80 /  50  40  10  20
MKO   62  82  62  79 /  60  20  30  20
MIO   60  79  62  79 /  80  40  40  30
F10   63  82  62  79 /  30  20  30  30
HHW   63  84  63  79 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Sun May 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Sun May 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 11 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Overnight.

DISCUSSION...
Scattered showers and thunderstorms will spread eastward overnight
and move into eastern Oklahoma toward midnight.  The storms are
expected to be in a weakening trend, however a limited severe
weather potential will remain into the early morning hours on
Monday. Additionally, brief heavy rainfall amounts are possible
and soils remain saturated which could allow for rapid onset
of flooding with any localized heavy rain amounts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms may be ongoing early Monday, with the
focus for additional storms Monday afternoon and evening focusing
more across northeast Oklahoma and points further north.  Storms
that develop north of the region Monday afternoon may spread into
the area Monday night.  The unsettled pattern continues with
widespread storms developing west of the region on Tuesday, and spreading
eastward Tuesday night into Wednesday.  These storms would pose a risk
of severe weather.  A stronger storm system passes on Wednesday.  Much
will depend on previous days thunderstorm coverage, however the potential
will exist for a more widespread severe weather threat on Wednesday
and Wednesday evening.  A brief dry period is likely late Thursday into
Friday before thunderstorm chances return for late week into next
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 6, 12:32 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND GST     6 WSW PAWNEE            36.30N 96.90W
05/06/2019  M75 MPH          PAWNEE             OK   TRAINED SPOTTER

            STORM SPOTTER MEASURED A BRIEF GUST TO 75 MPH NEAR LELA
            ON THE PAWNEE AND NOBLE COUNTY LINE. RELAYED BY MEDIA VIA
            NWSCHAT.

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
May 6, 12:05 AM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 12:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 6, 12:15 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 6, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 6, 12:39 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee51 min
May 6, 1:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 6, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
May 6, 1:27 AM CDTSpecial Weather StatementTSACreek, Okfuskee33 min
May 6, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
May 6, 2:00 AM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 6, 2:00 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
May 6, 2:24 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington3 hr
May 6, 2:32 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee43 min
May 6, 3:07 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah23 min
May 6, 3:12 AM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers, Washington3 hr
May 6, 3:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah26 min
May 6, 3:54 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah51 min
May 6, 4:34 AM CDTSpecial Weather StatementTSALatimer, LeFlore41 min
May 6, 5:11 AM CDTSpecial Weather StatementTSAMcIntosh34 min
May 6, 5:36 AM CDTSpecial Weather StatementTSAHaskell24 min
May 6, 5:50 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee3 hr
May 6, 5:54 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee23 min
May 6, 7:17 AM CDTSpecial Weather StatementTSAHaskell28 min
May 6, 8:47 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 6, 2:10 PM CDTRiver Flood WarningTSARogers, Tulsa18 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.